Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 10, 2008, 4:59 PM MST for Pinal County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2008, 4:59 PM MST (23:59 UTC)
- Expired
- Sep 10, 2008, 5:45 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 12.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 102359
SVRTWC
AZC021-110045-
/O.NEW.KTWC.SV.W.0124.080910T2359Z-080911T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
459 PM MST WED SEP 10 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 545 PM MST
* AT 450 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF KELVIN
AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KELVIN AT 530 PM MST
LAT...LON 3308 11084 3307 11082 3306 11082 3272 11112
3293 11122 3317 11106 3320 11102 3325 11096
3325 11094
TIME...MOT...LOC 2358Z 218DEG 12KT 3315 11093
$$
MEYER1 follow-up statement
000
WWUS55 KTWC 110044
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
544 PM MST WED SEP 10 2008
AZC021-110053-
/O.EXP.KTWC.SV.W.0124.000000T0000Z-080911T0045Z/
PINAL AZ-
543 PM MST WED SEP 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINAL COUNTY WILL
EXPIRE AT 545 PM MST...
AT 543 PM MST THE THUNDERSTORMS NEAR AND SOUTHWEST OF KELVIN AND
KEARNY HAD WEAKENED CONSIDERABLY.
LAT...LON 3308 11084 3307 11082 3306 11082 3272 11112
3293 11122 3317 11106 3320 11102 3325 11096
3325 11094
TIME...MOT...LOC 0043Z 218DEG 12KT 3327 11082
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:00 PM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 10, 2:00 PM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST WED SEP 10 2008 .SYNOPSIS...MOISTURE WILL INCREASE THIS WEEK IN ADVANCE OF A TROUGH OF LOW PRESSURE MOVING DOWN THE WEST COAST. THIS WILL BRING AN INCREASED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE NEXT FEW DAYS. EXPECT COOLER DAYTIME TEMPERATURES AS MOISTURE INCREASES. && .DISCUSSION...PRECIPITABLE WATER UP TO 1.3 ON THE 12Z KTUS SOUNDING...CONSISTENT WITH GOES SOUNDER ESTIMATES...WITH SURFACE DEWPTS BACK INTO THE LOWER 60S. EVEN DEEPER MOISTURE NOT FAR AWAY APPROACHING NORTHERN SONORA AND THE INTERNATIONAL BORDER FROM THE SOUTH. SHOULD BE PLENTY OF MOISTURE AROUND THROUGH AT LEAST THURSDAY AS A DEEPENING WEST COAST TROUGH GUIDES REMNANT TROPICAL MOISTURE INTO ARIZONA AND NEW MEXICO. THIS WILL MEAN INCREASED DAYTIME ACTIVITY IN BOTH COVERAGE AND INTENSITY...AS WELL AS LESS PRONOUNCED DIURNAL TRENDS AS SOME STORMS WILL DEVELOP OVERNIGHT. COVERAGE INCREASING TO SCATTERED THIS AFTERNOON WITH FAIRLY SHORT STORM EVOLUTION BUT SOME TRAINING EVIDENT. RESIDUAL IMPULSE WILL LIKELY SAG BEHIND MORE PROGRESSIVE HIGHER LATITUDE SUPPORT AND HELP FOCUS STORMS FOR THURSDAY ACROSS THE AREA. THIS MAY ALSO SERVE TO PREVENT THE TROUGH FROM SCOURING OUT THE MOISTURE AND KEEP SOME STORMS AROUND INTO THE WEEKEND. WILL HAVE TO ALSO WATCH THE REMNANTS OF THE GULF OF MEXICO STORM...BUT AT THIS POINT THE BULK OF ITS INFLUENCE SHOULD BE WELL EAST. && .AVIATION...ISOLD TO SCATTERED TSRA/SHRA ACROSS ALL OF SE AZ CONTINUING INTO THURSDAY. STRONG GUSTY WINDS NEAR STORMS AND WITH SOME THUNDERSTORM OUTFLOW. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 10, 6:33 AM MST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 633 AM MST WED SEP 10 2008 AZZ019-029>035-111100- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 633 AM MST WED SEP 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH OVER CENTRAL/SOUTHERN CALIFORNIA WILL CONTINUE TO PUSH SOUTHEAST TOWARD ARIZONA TODAY. THIS FEATURE WILL TAP INTO MOISTURE OVER SONORA MEXICO AND SPREAD IT NORTH ACROSS THE AREA. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE MAIN THREAT FROM STORMS BEING STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UPPER LEVEL TROUGH WILL BE OVER WESTERN ARIZONA AND NORTHWEST SONORA MEXICO THURSDAY THROUGH SUNDAY. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY WITH THURSDAY HAVING THE BETTER CHANCE THAT STORMS WILL HAVE STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:34 AM MST | Areal Flood Advisory | TWC | Pima | 56 min |
| Sep 10, 2:20 PM MST | Areal Flood Advisory | TWC | Cochise | 85 min |
| Sep 10, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Sep 10, 3:42 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 10, 4:13 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.